Posted by R.Anne on November 3, 2000, at 19:55:28
In reply to Re: Anyone had success on Effexor XR? , posted by Miguy on November 3, 2000, at 18:40:42
> I started at 37.5 for a couple weeks. Ok on all fronts, but only minimal benefit. (I started at such a low dose due to side effects on every other TC and SSRI I tried.) When I went to 75mg I had the shakes, agitation, incessant yawning, dry eyes, sore jaw and occasional insomnia. After reading posts on this board I decided to stick with it for a while hoping these would go away. At about 6 weeks, every one of them was gone. I didn't even realize it until I read another post here. I got to thinking and realized that they had all gone away. It was just so gradual I didn't even notice it.
> So far I love Effexor. Who knows. Maybe one of the others would have done well for me had I stuck it out. But, this works so I'm not changing! :)
> I've actually been losing weight. I eat a good amount, but it still seems to go off. I have tremendous stress and take care of two little ones by myself, so I'm sure that has something to do with it!
> I actually just bumped my dose up to 112.5mg because of a bad week. I think my dose is just marginal. Actually I've never heard of anyone on such a low dose. I like its effect for depression, and it seems to have eliminated my panic attacks, which were my primary reason for trying the drug. (Although that's not an indication for Effexor.)
> Anyway, with the increased dose I'm experiencing some side effects again, but I figure it's worth it for the benefit. I'll just keep on up the ladder, pausing at every dosage increase when the side effects go away to see how it feels. Once I find a good level, I'll stop.
> Hope something I said was helpful to you. Hang in there.
I've been on Effexor for a few months and it's okay. I have been able to take off some weight with it as I'm not very hungry very often. I'm on a low dose of 75mg now. I can't take high doses of anything. My BP was okay last I checked. I've had the sweats thing too when I changed doses but didn't find it too bad to tolerate. Overall, it's okay by me.